My daughter is suspected to have tuberculosis lym... - TB Alert

TB Alert

766 members284 posts

My daughter is suspected to have tuberculosis lymphadenitis

Karthikrajan
Karthikrajan

Hi everyone,

My daughter is 12 years old and we live in Pune - India. Recently there was a slight enlargement on her left neck while she was on vacation to another city. Before she left there was a swelling but we did not do anything as her exams were on. On World TB day last Saturday, my wife took her to a pimary care physician, subsequent tests were ordered - ultrasound of neck showed cervical lymphadenopathy with 8-10 nodes with the maximum node of 2x3 cm and finally an FNAC was done. Pus was aspirated and read on slides and also AFB stain was done. The AFB staining came as negative but the doctor who read the slide seems to be unclear and says an excisional biopsy may be useful to confirm tuberculous or non-tuberculous nature of the infection. He mentioned that it seems like granulomatous lymph node.

She has been started on anti TB meds today and I am going to take her a physician in Pune.

Not sure what is in store. Will she be able to take the meds for 9 months and should she take a break from school for a year...

7 Replies
oldestnewest

Hi karthikrajan

Sorry to hear about your daughter . I am taking treatment for the same tuberculosis lymphadenopathy. I can understand your worries , I had the same thoughts but it all depends by case . I have had no problems with taking my medication yet. It’s only been 2 months though . I know 9 months sounds quite long but it will pass by quick and most people do not have any or very less side effects . So the trick is to stay positive. You need to remember that being free from Tb is more important even if that involves a bit of a fight on a daily basis . Wish you all the best ! Let us know how she is coping .

Dear Karthik,

Its really sad to hear from your end and that too for a young girl of 12 yrs..My wife too had been undergoing treatment for TB and its been 7 months..Though she had recovered but still weakness is there.

In your case i dont think you need to take nine months of medicine and even if taken she wont feel that bad after a couple of months.

Lets be positive and its your strength which would let her fight TB and i dont think she should stop school and need not tell everyone out there that she has one for reasons known to you too..Let her tell she has lung infection so wearing mask which is vital for her and you ppl.

take care n all the best.

Ravi sankar

This must be terribly worrying for you both and for your daughter. It is easy for me to say don't worry but please try not to do so.

You do not have a final diagnosis yet. Your worst fears may not be realised. it may not be as bad as you fear.

We all shudder at the mention of TB but so many other illnesses present in a similar fashion.

My friend was suspected TB. It wasn't. We were all checked out and got the all clear.

You mUst be guided by the doctor's. They will provide the best advice and the right treatment.

If your daughter can stay at school l would recommend she does so. 12 is a crucial age. However clever and bright she is, even if she stays down a year afterwards, it is a disadvantage and hard to recover.

I wish you all well.

hi karthikrajan

i am 17 n just 2 days before completed treatment for TB in brain n spine.

i took medicines for 2 years almost.

i was detected with tb after my 10 boards but i did struggle a lot to give my board xams.

i took leave from school for 15 days. afterwards i joined school. i had my parents', friends' n teachers' support. n because of them i didnt drop for an year. yes 12 board marks will be affected. but there is life after that.

just keep positive atmosphere for her & give her strength. tell her that she is given pain cause shez strong enough to endure. tell her to be a brave child . & let her do everything normally.

i am telling you sir she would grow up to be a wonderful person

HelenC
HelenCAdministrator

Hi Karthikrajan, I see you have already received some useful and supportive comments, but I thought I would add my own. TB treatment can be tough. It may be hard for your daughter to attend school everyday if she is suffering side effects, but there is no reason for her not to try to go to school. Just two weeks of treatment is enough to stop infectious forms of TB (TB in the lungs or throat) from posing a risk to others. Also, your daughter may find the support of her friends really valuable during this time. Nine months is also a long time to miss out on education which would be hard to recover.

You may find that your daughter faces difficult side effects from the treatment that makes it difficult to study. She may also face stigma from people that do not understand TB. So it may be useful to talk to her teachers and make sure they understand TB and how best to help your daughter.

I hope it all goes well for you,

Helen

Hi sir

Very sorry to hear bout ur daughter, even I'm a MDR Tb patient suffered from lymph nodes. Even earlier doctor's said me to go with 9months medication but it didn't go well to me, doctors changed the tablets from 9months to 2years😓😓😭😭 once Tb affected me my entire body complexion gone darker

Hello Karthikrajan , I had very similar situation . Enlarged Lymph node level 5 ie on right side of neck. I thought it was cancer but scan plus biopsy did not confirm

So Saint Thomas referred me to a chest speacialist and after some thought he put me on Voractiv .

I have been on it for 18 days and the side effects are not pleasant.

They include insomnia which is not listed on the leaflet and insomnia has now made me have a blood pressure issue .

How is your child now ?

You may also like...